Alert archive / Ohio / High Wind Watches in 2006

High Wind Watch 1, NWS Cleveland, OH

February 15, 2006Crawford County, Erie County, Pennsylvania; 28 counties in Ohio

NWS Cleveland, OH issued this high wind watch at Feb 15, 2006, 3:16 PM EST for Crawford County, Erie County, Pennsylvania; 28 counties in Ohio. It took effect at Feb 16, 2006, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 3:16 PM EST (20:16 UTC)
In effect from
Feb 16, 2006, 7:00 PM EST
Expired
Feb 17, 2006, 10:09 AM EST
In force
15 hr
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 152016
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EST WED FEB 15 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160430-
/O.NEW.KCLE.HW.A.0001.060217T0000Z-060217T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
316 PM EST WED FEB 15 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH NOON
FRIDAY.

A WARM FRONT WILL MOVE NORTH OF THE AREA TO LAKE ERIE THIS
EVENING AND BECOME NEARLY STATIONARY. A STORM SYSTEM WILL MOVE
NORTHEAST ALONG THE FRONT AND CAUSE WINDS TO INCREASE THROUGH THE
DAY THURSDAY AND POSSIBLY BECOME STRONG THURSDAY NIGHT THROUGH
FRIDAY MORNING.

SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY THURSDAY NIGHT AND
FRIDAY MORNING WITH GUSTS BETWEEN 50 AND 60 MPH POSSIBLE AT TIMES.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND CAUSE PROPERTY DAMAGE AND POWER OUTAGES. IF A HIGH WIND
WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES AND OTHER DEBRIS BLOCKING ROADWAYS. 

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS DEVELOPING HIGH WIND
SITUATION.

$$

LOMBARDY
7 follow-up statements
000 
WWUS71 KCLE 160401
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1101 PM EST WED FEB 15 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161200-
/O.CON.KCLE.HW.A.0001.060217T0000Z-060217T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1101 PM EST WED FEB 15 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING. 

A NEARLY STATIONARY FRONT WAS JUST SOUTH OF THE LAKE ERIE
SHORELINE TO SOUTHWEST MISSOURI. A STORM SYSTEM WILL MOVE NORTHEAST 
ALONG THE FRONT AND CAUSE WINDS TO INCREASE THROUGH THE DAY
THURSDAY AND POSSIBLY BECOME STRONG THURSDAY NIGHT THROUGH FRIDAY
MORNING.

SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY THURSDAY NIGHT AND
FRIDAY MORNING WITH GUSTS BETWEEN 50 AND 60 MPH POSSIBLE AT
TIMES.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND CAUSE PROPERTY DAMAGE AND POWER OUTAGES. IF A HIGH WIND
WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES AND OTHER DEBRIS BLOCKING ROADWAYS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS DEVELOPING HIGH WIND
SITUATION.

$$


THOMPSON
000 
WWUS71 KCLE 160941
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
441 AM EST THU FEB 16 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161745-
/O.UPG.KCLE.HW.A.0001.060217T0000Z-060217T1700Z/
/O.NEW.KCLE.HW.W.0001.060217T0000Z-060217T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
441 AM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS UPGRADED THE HIGH
WIND WATCH TO A HIGH WIND WARNING FOR NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA. THE HIGH WIND WARNING WILL BE IN EFFECT FROM 7 PM
THIS EVENING TO 12 NOON ON FRIDAY.

SOUTH WINDS OF 20 TO 30 MPH THIS EVENING WILL BECOME WEST
SOUTHWEST AND INCREASE TO 30 TO 40 MPH TONIGHT WITH GUSTS TO 60
MPH. THE STRONG WINDS WILL LAST INTO FRIDAY MORNING BEFORE
DECREASING TO 20 TO 30 MPH FRIDAY AFTERNOON.

LOCALLY STRONG WINDS WILL LIKELY DEVELOP FIRST NEAR THE LAKE ERIE
LAKE SHORE EARLY TONIGHT...MAINLY EAST OF CLEVELAND THROUGH
NORTHWEST PENNSYLVANIA. MOST AREAS OF NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA WILL EXPERIENCE THE STRONGEST WINDS LATER TONIGHT
AND EARLY FRIDAY MORNING WITH THE PASSAGE OF A COLD FRONT.
DAMAGING WIND GUSTS ARE LIKELY WITH THE PASSAGE OF THE COLD FRONT
AND FOR SEVERAL HOURS AFTERWARD. TREES AND POWER LINES WILL LIKELY
BE DOWNED. MOTORISTS SHOULD BE ALERT FOR TREES AND OTHER DEBRIS
WHICH MAY BLOCK ROADWAYS. TRUCKS AND HIGH PROFILE VEHICLES WILL BE
VULNERABLE TO BEING BLOWN OVER BY THE WIND.


$$
000 
WWUS71 KCLE 161526
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 AM EST THU FEB 16 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-162130-
/O.CON.KCLE.HW.W.0001.060217T0000Z-060217T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1026 AM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT THIS EVENING TO NOON FRIDAY
FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

SOUTH WINDS OF 20 TO 30 MPH THIS EVENING WILL BECOME WEST
SOUTHWEST AND INCREASE TO 30 TO 40 MPH TONIGHT WITH GUSTS TO
60 MPH. THE STRONG WINDS WILL LAST INTO FRIDAY MORNING BEFORE
DECREASING TO 20 TO 30 MPH FRIDAY AFTERNOON.

LOCALLY STRONG WINDS WILL LIKELY DEVELOP FIRST NEAR THE LAKE ERIE
LAKE SHORE EARLY TONIGHT...MAINLY EAST OF CLEVELAND THROUGH
NORTHWEST PENNSYLVANIA. MOST AREAS OF NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA WILL EXPERIENCE THE STRONGEST WINDS LATER TONIGHT
AND EARLY FRIDAY MORNING WITH THE PASSAGE OF A COLD FRONT.
DAMAGING WIND GUSTS ARE LIKELY WITH THE PASSAGE OF THE COLD FRONT
AND FOR SEVERAL HOURS AFTERWARD. TREES AND POWER LINES WILL
LIKELY BE DOWNED. MOTORISTS SHOULD BE ALERT FOR TREES AND OTHER
DEBRIS WHICH MAY BLOCK ROADWAYS. TRUCKS AND HIGH PROFILE VEHICLES
WILL BE VULNERABLE TO BEING BLOWN OVER BY THE WIND.

$$
000 
WWUS71 KCLE 162009
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EST THU FEB 16 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170415-
/O.CON.KCLE.HW.W.0001.060217T0000Z-060217T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
309 PM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST FRIDAY FOR MUCH OF NORTHERN OHIO AND EXTREME NORTHWEST
PENNSYLVANIA. 

SOUTH WINDS OF 20 TO 30 MPH THIS EVENING WILL INCREASE TO 30 TO
40 MPH AND BECOME WEST LATE TONIGHT WITH GUSTS TO 60 MPH. THE
STRONG WINDS WILL LAST INTO FRIDAY MORNING BEFORE DECREASING TO 20
TO 30 MPH FRIDAY AFTERNOON.

LOCALLY STRONG WINDS WILL LIKELY DEVELOP FIRST NEAR THE SHORELINE
OF LAKE ERIE MAINLY EAST OF CLEVELAND THROUGH NORTHWEST
PENNSYLVANIA EARLY TONIGHT. MOST AREAS OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA WILL EXPERIENCE THE STRONGEST WINDS LATER
TONIGHT AND EARLY FRIDAY MORNING WITH THE PASSAGE OF A COLD FRONT.
DAMAGING WIND GUSTS ARE LIKELY WITH THE PASSAGE OF THE COLD FRONT
AND FOR SEVERAL HOURS AFTERWARD. TREES AND LIMBS WILL LIKELY BE
DOWNED AND SOME POWER OUTAGES MAY OCCUR. MOTORISTS SHOULD BE ALERT
FOR TREES AND OTHER DEBRIS WHICH MAY BLOCK ROADWAYS. TRUCKS AND
HIGH PROFILE VEHICLES WILL BE VULNERABLE TO BEING BLOWN OVER BY
THE WIND.

$$

KIELTYKA
000 
WWUS71 KCLE 170334
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1034 PM EST THU FEB 16 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171200-
/O.CON.KCLE.HW.W.0001.000000T0000Z-060217T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1034 PM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. 

SOUTH WINDS OF 20 TO 30 MPH WILL INCREASE TO 30 TO 40 MPH AND
BECOME WEST WITH GUSTS UP TO 60 MPH POSSIBLE. THE STRONG WINDS
WILL LAST INTO FRIDAY MORNING BEFORE DECREASING TO 20 TO 30 MPH
FRIDAY AFTERNOON.

MOST AREAS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA WILL
EXPERIENCE THE STRONGEST WINDS OVERNIGHT WITH THE PASSAGE OF A
COLD FRONT. DAMAGING WIND GUSTS ARE LIKELY WITH THE PASSAGE OF THE
COLD FRONT AND FOR SEVERAL HOURS AFTERWARD. TREES AND LIMBS WILL
LIKELY BE DOWNED AND SOME POWER OUTAGES MAY OCCUR. MOTORISTS
SHOULD BE ALERT FOR TREES AND OTHER DEBRIS WHICH MAY BLOCK
ROADWAYS. TRUCKS AND HIGH PROFILE VEHICLES WILL BE VULNERABLE TO
BEING BLOWN OVER BY THE WIND.

$$

OUDEMAN
000 
WWUS71 KCLE 170922
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
422 AM EST FRI FEB 17 2006

OHZ003-006>008-017-018-027-028-036-171500-
/O.EXT.KCLE.HW.W.0001.000000T0000Z-060217T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
422 AM EST FRI FEB 17 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE HIGH WIND WARNING FOR NORTHWEST OHIO WILL EXPIRE AT 10 AM THIS
MORNING.

WEST WINDS WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE EARLY THIS
MORNING. THIS COULD BRING DOWN SOME TREES...BRANCHES...AND POWER
LINES. TRUCKS AND HIGH PROFILE VEHICLES WILL BE VULNERABLE TO
BEING BLOWN OVER BY THE WIND.

THE STRONG WINDS WILL DECREASE DURING THE LATE MORNING AND BY
THIS AFTERNOON THE WINDS WILL BECOME NORTHWEST AND DECREASE TO 10
TO 20 MPH. 

$$

OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-171700-
/O.CON.KCLE.HW.W.0001.000000T0000Z-060217T1700Z/
ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
422 AM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR NORTH CENTRAL AND
NORTHEAST OHIO AS WELL AS NORTHWEST PENNSYLVANIA UNTIL NOON.

WEST WINDS WILL GUST AS HIGH AS 60 MPH THIS MORNING. THIS WILL
BRING DOWN SOME TREES...BRANCHES AND POWER LINES. TRUCKS AND HIGH
PROFILE VEHICLES WILL BE VULNERABLE TO BEING BLOWN OVER BY THE
WIND. 

THE STRONG WINDS WILL DECREASE THIS AFTERNOON BECOMING NORTHWEST
AT 20 TO 30 MPH. 

$$
000 
WWUS71 KCLE 171509
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 AM EST FRI FEB 17 2006

OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-171615-
/O.CAN.KCLE.HW.W.0001.000000T0000Z-060217T1700Z/
ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1009 AM EST FRI FEB 17 2006

...HIGH WIND WARNING IS CANCELLED...

GUSTY WESTERLY WINDS HAVE DIMINISHED CONSIDERABLY THIS MORNING.
HOWEVER...WIND GUST TO 40 MPH ARE STILL POSSIBLE THROUGH MID
AFTERNOON. BY THIS EVENING WINDS WILL DIMINISH TO 10 TO 20 MPH.

$$

OHZ003-006>008-017-018-027-028-036-171615-
/O.EXP.KCLE.HW.W.0001.000000T0000Z-060217T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
1009 AM EST FRI FEB 17 2006

...HIGH WIND WARNING HAS EXPIRED...

GUSTY WESTERLY WINDS HAVE DIMINISHED CONSIDERABLY OVER THE PAST
FEW HOURS THIS MORNING. HOWEVER...WIND GUST TO 40 MPH ARE STILL
POSSIBLE THROUGH EARLY AFTERNOON. BY LATE AFTERNOON WINDS WILL DIMINISH
TO 10 TO 20 MPH.


$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Feb 15, 12:49 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 15, 12:49 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1249 PM EST WED FEB 15 2006

.AVIATION(18Z-18Z)...
HIGH CLOUDS WILL CONTINUE ACROSS THE AREA FOR THE REST OF THE
AFTERNOON AND THIS EVENING.  WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS EVENING AND SHOULD DO SO PRETTY QUICKLY.  THIS MAY LIMIT
THE AMOUNT OF SHOWER ACTIVITY OVER THE AREA TO THE EXTREME WEST.
BEST AREA OF MOISTURE WILL GET INTO THE WEST AS THE WARM FRONT LIFTS
NORTH ACROSS THE WESTERN PORTIONS.  I WILL KEEP MENTION OF SHOWERS
IN THE WEST OVERNIGHT.  I THINK THE CEILINGS ARE GOING TO BE UP AND
DOWN CONSIDERABLY BETWEEN VFR AND MVFR IN THE EASTERN TWO THIRDS OF
THE AREA THROUGH TOMORROW MORNING. WINDS WILL GRADUALLY INCREASE AT
ERIE AND BY TOMORROW MORNING I WILL HAVE WINDS 20 TO 30 KNOTS AS
GRADIENT INCREASES AND DOWNSLOPING OCCURS IN COMBINATION WITH
CONVERGENCE ALONG THE LAKE SHORE THERE.
&&

.SHORT TERM (THIS AFTERNOON)...
UPDATED TO CLEAN UP WORDING.

&&

.SHORT TERM (TODAY THROUGH FRIDAY)...
HIGH CLOUDS EXPANDING A BIT OVER MIDWEST BUT LOWER CLOUDS ARE
CURRENTLY CONFINED NEAR WEAK COLD FRONT JUST WEST OF CHICAGO. FRONT
WILL SAG SOUTH TODAY AND MODELS LAY FRONT OUT FROM NEAR TOL TO BUF
BY LATE TODAY. LOWER CLOUDS WILL TRY TO MOVE ACROSS NW OHIO BY
AFTERNOON AND EVENTUALLY SPREAD ACROSS MOST OF FCST AREA SO PERHAPS
INCREASING CLOUDS OR SOMETHING SIMILAR TODAY ALTHOUGH WILL
CERTAINLY BE SPRINGLIKE DAY BY FEBRUARY STANDARDS AND WILL PROBABLY
MENTION SOME SUNSHINE AT LEAST TO START ACROSS SOUTH AND EAST. WILL
CUT BACK ON CURRENT CHANCE POPS FOR TODAY ALL BUT NW OHIO. ALL
MODELS PRINT OUT ISENTROPIC LIFT/UVV TONIGHT NEAR AND NORTH OF FRONT
AND NAM AND GFS HINT AT CONVECTIVE TYPE UVV WORKING EASTWARD ALONG
THE FRONT. BEST OVERRUNNING SURFACE WILL REMAIN WELL NORTH OF FCST
AREA AS FRONT WILL BE SHALLOW BUT WITH DECENT ELEVATED CAPE TONIGHT
AND INCREASING LOW LEVEL JET WOULD HAVE TO THINK THAT THERE IS A
GOOD CHANCE OF SHOWERS AND EVEN SOME THUNDER. BEST POTENTIAL FOR
PCPN SHOULD SHIFT NORTH AND EAST THURSDAY ALTHOUGH CANT RULE OUT
SOME SHOWERS ESPECIALLY IN THE MORNING AS FRONT SHIFTS BACK NORTH AS
WARM FRONT BUT WILL NOT TRY TO TIME SHOWERS AT THIS POINT. NAM AND
GFS ARE WEAKER WITH DEVELOPMENT OF SURFACE LOW DROPPING CENTRAL
PRESSURE TO NEAR 1000 MB NEAR LAKE MICHIGAN THURSDAY EVENING. NGM
DEEPER AND CLOSER TO YESTERDAYS MODEL RUNS AT 994 MB. IN ANY
CASE...THERE IS A 1046 MB SURFACE HIGH DROPPING OUT OF WESTERN
CANADA SO A VERY NICE PRESSURE GRADIENT IN PLACE. LOW LEVEL JET
PROGGED TO INCREASE TO NEAR 80 KTS BY THURSDAY NIGHT ALTHOUGH WITH
VERY WARM AIR IN PLACE MIXING WILL BE LIMITED UNTIL FROPA OR IF
CONVECTION CAN DEVELOP. WILL CONTINUE TO MENTION A CHANCE OF THUNDER
THURSDAY NIGHT ALTHOUGH BUFKIT MODEL SOUNDINGS ARE NOT ALL THAT
UNSTABLE BUT WITH GOOD DIVERGENCE ALOFT AND DEEPENING DYNAMIC SYSTEM
CERTAINLY CAN EXPECT AT LEAST A CHANCE OF THUNDERSTORMS. FROPA
TIMING LOOKS SIMILAR TO CURRENT FCST THURSDAY NIGHT WITH STRONG CAA
FRIDAY AND FALLING TEMPS. WIND SHOULD BLOW GOOD FOR SEVERAL HOURS
AFTER FROPA WITH ISALOBARIC PUSH AND THEN START TO DIMINISH. COLDEST
ARCTIC AIR MAY TAKE UNTIL A SECONDARY COLD FRONT CROSSES THE AREA
EARLY SATURDAY. SOME LAKE EFFECT LIKELY FRIDAY BUT DRY SLOT AIR AND
LIMITED RESIDENCE TIME AND SOME RIDGING LATE WILL LIKELY KEEP THE
LAKE EFFECT SNOW IN CHECK.

TEMPS ARE TRICKY TODAY NEAR THE FRONT. GRADIENT WILL LIGHTEN UP AND
WIND WILL SHIFT AT MOST LOCATIONS LATE TODAY OR EARLY TONIGHT
REGARDLESS OF POSITION OF FRONT AS PRESSURE FALLS TO THE SOUTHWEST.
THINK FRONT WILL GET CLOSE TO TOL AND PROB STAY JUST NORTH OF
REMAINDER OF FCST AREA ALTHOUGH WITH LIGHT GRADIENT AND WIND TRYING
TO SHIFT MAY LAKE BREEZE LATE IN THE AFTERNOON. FARTHER SOUTH TEMPS
SHOULD TAKE A RUN AT 50 OR EVEN A LITTLE BETTER BASED ON UPSTREAM
MAX TEMPS FROM YESTERDAY AND THE FACT THAT THE SNOWCOVER WILL
MOSTLY BE MELTED SO WILL GO A CATEGORY OR TWO ABOVE GFS TEMP
GUIDANCE. WITH LGT WINDS EARLY TONIGHT TEMPS COULD RADIATE A BIT AND
WILL NOT STRAY MUCH FROM TEMP GUIDANCE WITH LOWS GENERALLY 35 TO 40.
HAVE TO GO WARMER THAN GUIDANCE TOMORROW AS BOUNDARY LAYER WARMS SO
MUCH...THE ONLY WAY TEMPS CAN REMAIN SUPPRESSED IS WITH RAIN AND
BELIEVE MUCH OF THE DAY SHOULD BECOME DRY.

&&

.LONG TERM(FRIDAY NIGHT THROUGH TUESDAY)...
DID NOT CHANGE EXTENDED MUCH. THINK WE HAVE A DECENT SHOT AT SOME
LGT TO MODERATE LAKE EFFECT SATURDAY WITH LGT FLOW OFF THE LAKE BUT
INVERSION WILL BE LOWERING WITH RIDGING BY SAT NGT SO WILL LIKELY
NOT BE A BIG EVENT. YESTERDAYS LONG TERM DISCUSSION FOLLOWS...

TWO WX SYSTEMS FOR THE LONG TERM. A SHOT OF VERY COLD AIR.
HOWEVER...MODELS ARE CONSISTENT WITH PLENTY OF SURFACE RIDGING AT
TIMES THROUGH SUNDAY. THE BEST CHANCE FOR ANY LAKE EFFECT WOULD BE
FRIDAY THROUGH SATURDAY...HOWEVER...THE INVERSION IS LOW BUT THE
LAKE AND 850 MB TEMPERATURE DIFFERENCE IS NEAR 20C AT TIMES. ATTM
JUST GOING WITH CHANCE POPS. SKY COVER MIGHT NOT BE TOO BAD...PARTLY
CLOUDY. TEMPERATURES WILL FALL ON FRIDAY AS 850 MB TEMPS DROP OVER
15C IN 12 HOURS OR LESS.

A LOW PRESSURE AREA MOVES THROUGH KENTUCKY FOR LATE
SUNDAY INTO MONDAY WITH SOME SNOW AND THEN SOME LAKE EFFECT
TUESDAY...CHANCE POPS. BECAUSE IT IS SO FAR OUT TIMING AND LOCATION
WILL BE ISSUES. GUIDANCE TEMPS OK...WENT A LITTLE COLDER FOR
SATURDAY BASED ON 850 MB TEMPERATURES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...LW/KOSARIK
LONG TERM...KOSARIK/KIELTYKA
AVIATION...LOMBARDY
Hazardous weather outlook, Feb 15, 5:33 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
533 AM EST WED FEB 15 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
533 AM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
IT WILL BECOME WINDY THURSDAY NIGHT INTO FRIDAY WITH THE PASSAGE
OF A STRONG COLD FRONT. WIND GUSTS TO 40 MPH ARE POSSIBLE.
THUNDERSTORMS MAY ALSO OCCUR THURSDAY NIGHT AND THE STORMS COULD
PRODUCE STRONG OR PERHAPS LOCALLY DAMAGING WINDS.

ARCTIC AIR WILL SPREAD ACROSS THE AREA ON FRIDAY AND INTO THE
WEEKEND. OVERNIGHT LOW TEMPERATURES WILL FALL TO BETWEEN 5 AND 15
DEGREES IN MOST AREAS. SOME LAKE EFFECT SNOW IS EXPECTED BUT IT
WILL LIKELY NOT BE HEAVY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-161045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
533 AM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WESTERLY GALE FORCE WINDS TO 40 KNOTS ARE LIKELY AFTER THE
PASSAGE OF A STRONG COLD FRONT THURSDAY NIGHT. THE STRONGEST WINDS
WILL OCCUR FOR 3 TO 6 HOURS AFTER THE PASSAGE OF THE FRONT.
THUNDERSTORMS ARE ALSO POSSIBLE WITH THE FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:43 PM ESTMarine Weather StatementCLE48 hr

Nearby

High Wind Watches in Ohio, 2006High Wind Watches in Pennsylvania, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.